What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 17, 2:51 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 17, 2:51 PM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
351 PM CDT Mon Apr 17 2017
.DISCUSSION...
Scattered showers and thunderstorms have been developing along a
boundary draped from west to east across Middle Tennessee and
moving east and northeast this afternoon. Some have become strong
with frequent lightning and small hail, but so far they've
remained below severe criteria. Expect similar activity to
continue tonight and develop again tomorrow as a weak shortwave
moves east from Arkansas and across the length of Tennessee. Some
strong activity will be possible, mainly during the afternoon
hours on Tuesday. Today's boundary should slowly sink south
tonight, however storms are tending to train over the same areas
for a few hours at a time, so this could lead to localized
flooding threat tonight and into tomorrow, especially for areas
along and south of I-40. From this afternoon through tomorrow
afternoon, we're currently expecting between 1 and 2 inches for
areas south of 40. Locally higher amounts are possible.
While most of the deep moisture will have drifted south of our
area by Wednesday, we could still see some isolated to scattered
showers continue over portions of the mid state during the morning
and early afternoon on Wednesday. Some of these storms could
potentially become strong as 600 to 1000 j/kg of SBCAPE is
indicated on model soundings during the late afternoon. However,
bulk shear values of less than 20 knots should inhibit much
organization with any storms that develop. The driest period of
the week looks to be Wednesday night and Thursday morning.
By Thursday afternoon a weak frontal boundary will be heading
southeast pushing showers and thunderstorms ahead of it. This
system, like the precip during the first half of the week, still
isn't showing much in the way of instability and organization, so
some scattered thunderstorms may be mixed in with the showers, but
right now, we're not expecting severe weather. Although winds
will shift out of the north by Friday morning after the passage of
the front, precip looks like it'll be slow to exit our southern
counties, possibly hanging around into Friday evening. The frontal
passage should bring a nice 10 degree drop in high temperatures
on Friday. Highs are expected to be in the low 70s that day versus
Wednesday and Thursday's highs which are forecast to be in the
mid 80s.
A more organized low pressure system begins developing over the
Central Plains Friday night and will strengthen as it moves east
on Saturday. Southerly winds ahead of the associated cold front
should provide a warm moist airmass for thunderstorm development
along and ahead of the front. It looks like it will be a wet,
stormy weekend as the front moves through the area from Saturday
night through Sunday morning. The good news is that temperatures
will only warm into the upper 60s on Sunday afternoon and remain
around there as we start the work week next week.
&&
.AVIATION...
12Z TAF DISCUSSION.
BNA/CKV/CSV...Surface boundary is situated across Middle Tennessee
this morning, with VLIFR conditions having developed at CKV.
Cluster of showers continues to move east across the mid state,
and is now affecting mainly the Cumberland Plateau and areas to
the immediate west this hour. Once these showers pass, look for
the remainder of the morning to remain dry most areas. HRRR shows
isolated showers popping up by 18Z, with a more organized line of
cells moving into Middle Tennessee from the west around 20Z.
Timing gets a bit sketchier as we head into evening, but expect
showers and maybe a few thunderstorms to linger past 00Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 60 80 62 83 63 / 50 60 30 30 10
Clarksville 58 77 62 82 64 / 40 50 20 20 10
Crossville 56 72 58 77 59 / 50 70 50 40 20
Columbia 60 78 62 82 62 / 60 60 40 30 10
Lawrenceburg 60 78 61 82 62 / 60 60 40 30 10
Waverly 61 78 64 83 65 / 50 50 30 20 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......11
AVIATION........Shamburger
Hazardous weather outlook, Apr 17, 2:57 PM CST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
357 PM CDT Mon Apr 17 2017
TNZ005>011-023>034-056>066-075-077>080-093>095-181000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
357 PM CDT Mon Apr 17 2017
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...This Afternoon and Tonight
A few strong storms are possible this afternoon and tonight. Small
hail, gusty winds, and heavy rainfall are the main concerns. Some
localized flooding will also be possible, especially for areas
south of I-40.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Some strong storms may develop Tuesday and Wednesday, mainly
during the afternoon hours. Localized flooding will be possible
Tuesday, especially south of I-40.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
11
In the hours before
Special weather statement, Apr 17, 11:48 AM CST, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
1248 PM CDT MON APR 17 2017
TNZ065-066-080-171815-
Cumberland TN-Van Buren TN-White TN-
1248 PM CDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUMBERLAND...
NORTHERN VAN BUREN AND SOUTHEASTERN WHITE COUNTIES UNTIL 115 PM
CDT...
At 1248 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spencer, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Spencer, Virgin Falls State Natural Area, Indian Rock Lake and Fall
Creek Falls State Park.
LAT...LON 3577 8515 3576 8526 3572 8527 3567 8531
3573 8555 3590 8548 3590 8509
TIME...MOT...LOC 1748Z 274DEG 18KT 3581 8541
ShamburgerSpecial weather statement, Apr 17, 12:11 PM CST, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
111 PM CDT MON APR 17 2017
TNZ025-171845-
Dickson TN-
111 PM CDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON COUNTY UNTIL
145 PM CDT...
At 111 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tennessee City, moving east at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dickson, Burns and Charlotte.
LAT...LON 3600 8753 3617 8755 3618 8726 3597 8727
TIME...MOT...LOC 1811Z 279DEG 7KT 3608 8749
Shamburger
Special weather statement, Apr 17, 12:56 PM CST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
156 PM CDT MON APR 17 2017
TNZ064-171930-
De Kalb TN-
156 PM CDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DE KALB COUNTY UNTIL
230 PM CDT...
At 156 PM CDT, Doppler radar was tracking a strong thunderstorm over
Smithville, moving east at 5 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Smithville.
LAT...LON 3602 8566 3601 8565 3601 8564 3597 8566
3592 8566 3590 8565 3592 8588 3603 8587
TIME...MOT...LOC 1856Z 278DEG 5KT 3597 8579
ShamburgerSpecial weather statement, Apr 17, 1:21 PM CST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
221 PM CDT MON APR 17 2017
TNZ032-064-171945-
Putnam TN-De Kalb TN-
221 PM CDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB AND
SOUTHWESTERN PUTNAM COUNTIES UNTIL 245 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Smithville, or over Center Hill Lake, moving east at
20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Smithville, Baxter, Center Hill Lake and Edgar Evans State Park.
LAT...LON 3614 8560 3590 8569 3602 8592 3610 8589
3609 8587 3611 8585 3612 8585 3612 8584
3613 8584 3612 8583 3613 8581 3616 8580
TIME...MOT...LOC 1921Z 285DEG 16KT 3607 8581
ShamburgerSpecial weather statement, Apr 17, 2:24 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
324 PM CDT MON APR 17 2017
TNZ057-172100-
Hickman TN-
324 PM CDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HICKMAN COUNTY UNTIL 400
PM CDT...
At 323 PM CDT, Doppler radar was tracking a strong thunderstorm near
Centerville, moving east at 10 mph. Another strong thunderstorm was
located near Bon Aqua, moving east at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms
Locations impacted include...
Centerville, Primm Springs, Lyles and Nunnelly.
LAT...LON 3594 8747 3596 8721 3573 8723 3572 8727
3570 8730 3566 8733 3566 8747
TIME...MOT...LOC 2023Z 268DEG 9KT 3579 8737
ShamburgerSpecial weather statement, Apr 17, 2:49 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
349 PM CDT MON APR 17 2017
TNZ025-026-057-059-172115-
Hickman TN-Williamson TN-Dickson TN-Cheatham TN-
349 PM CDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DICKSON...
NORTHWESTERN WILLIAMSON...SOUTH CENTRAL CHEATHAM AND NORTHEASTERN
HICKMAN COUNTIES UNTIL 415 PM CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Burns, or 11 miles southeast of Dickson, moving
east at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dickson, Kingston Springs, Pegram, Burns, Fairview and Bon Aqua.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3588 8706 3589 8732 3603 8734 3611 8705
TIME...MOT...LOC 2048Z 249DEG 9KT 3598 8721
Shamburger